Alert archive / Kansas / Frost Advisories in 2021
Frost Advisory 6, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at Oct 29, 2021, 5:13 AM CDT for 26 counties in Kansas. It took effect at Oct 30, 2021, 2:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2021, 5:13 AM CDT (10:13 UTC)
- In effect from
- Oct 30, 2021, 2:00 AM CDT
- Expired
- Oct 30, 2021, 8:45 AM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 10.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
091 WWUS73 KICT 291013 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 513 AM CDT Fri Oct 29 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-300015- /O.NEW.KICT.FR.Y.0006.211030T0700Z-211030T1400Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 513 AM CDT Fri Oct 29 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...From 2 AM to 9 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
538 WWUS73 KICT 292032 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 332 PM CDT Fri Oct 29 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-301400- /O.CON.KICT.FR.Y.0006.211030T0700Z-211030T1400Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 332 PM CDT Fri Oct 29 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... * WHAT...Temperatures as low as 34 degrees will result in patchy to areas of frost. * WHERE...Central, South-Central, and Southeast Kansas. * WHEN...From 2 AM to 9 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
532 WWUS73 KICT 301345 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 845 AM CDT Sat Oct 30 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-301445- /O.CAN.KICT.FR.Y.0006.000000T0000Z-211030T1400Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 845 AM CDT Sat Oct 30 2021 ...FROST ADVISORY IS CANCELLED... Temperatures will continue to warm this morning ending the threat of frost, therefore the advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Oct 29, 3:19 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Oct 29, 3:19 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Wichita KS 319 AM CDT Fri Oct 29 2021 .SHORT TERM...(Today through Sunday night) Issued at 318 AM CDT Fri Oct 29 2021 A vigorous mid/upper trough over the Middle Mississippi Valley area this morning will move slowly eastward into the Tennessee Valley area today. As it translates eastward away from the area the core of higher wind speeds in the column will shift east and the pressure gradient will diminish from west to east allowing wind speeds to slowly subside as we move through the day. We could see wind speeds near advisory level impact far southeast KS through the mid-morning hours but with a decreasing trend anticipated, no wind headline is planned at this time. Highs today will be similar to what we saw yesterday across central KS while those in southeast KS will see a subtle increase with values near 60 in most areas. As high pressure settles southward across the area tonight, clear skies and light winds will promote areas of frost across much of the area and a frost advisory will be hoisted. Sat-Sun...Shortwave ridging will build over the Plains on Saturday bringing rising heights/increasing thickness and warmer air to the area. Some locations across central KS may see highs around 70 while mid to upper 60s will be common across eastern KS. A shortwave trough moving eastward over Saskatchewan will drive a cold front south across the Northern and Central Plains on Saturday. This front will arrive across the forecast area Sat night into early Sunday ushering in much cooler air across the area on Sunday. Much of the area will see below normal readings with highs in the low to mid 50s, although those along the OK state line may rise into the lower 60s. .LONG TERM...(Monday through Thursday) Issued at 318 AM CDT Fri Oct 29 2021 A mean mid/upper trough is progged to reside across the northern tier of the US and Great Lakes area while a series of shortwave troughs race southeastward across the area in west/northwest mid/upper flow. This may result in unsettles weather across the area and low pops were maintained in the forecast through the middle of the work-week. With temperatures falling into the low and mid 30s, some wet snow could mix in at times, especially during the overnight and early morning hours but confidence in the details remains fairly low at this time. Below normal temperatures are expected to prevail through the period with highs struggling to climb out of the 40s for many areas. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1125 PM CDT Thu Oct 28 2021 Main aviation concern will be low clouds over southeast KS overnight into Fri morning. Deep upper low is currently approaching the Tennessee Valley with the surface low stacked directly under the upper feature. Persistent low clouds and light rain remain across eastern KS and will remain through Fri morning. Should see low VFR ceilings with the possibility of some MVFR levels mixed-in. Gusty northwest winds will remain in place through Fri afternoon but will be much lighter than they were on Thu. Nevertheless we should still see plenty of gusts in the 30-35 mph range with speeds dropping off considerably after 21z. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 62 37 68 41 / 0 0 0 0 Hutchinson 62 36 69 39 / 0 0 0 0 Newton 61 36 67 40 / 0 0 0 0 ElDorado 60 34 66 41 / 0 0 0 0 Winfield-KWLD 62 34 68 42 / 0 0 0 0 Russell 63 36 70 37 / 0 0 0 0 Great Bend 63 36 71 37 / 0 0 0 0 Salina 62 36 70 39 / 0 0 0 0 McPherson 62 36 68 38 / 0 0 0 0 Coffeyville 61 35 66 42 / 10 0 0 0 Chanute 58 36 65 43 / 20 0 0 0 Iola 58 36 64 42 / 20 0 0 0 Parsons-KPPF 59 35 66 43 / 10 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 2 AM to 9 AM CDT Saturday for KSZ032-033- 047>053-067>072-082-083-091>096-098>100. && SHORT TERM...MWM LONG TERM...MWM AVIATION...RBL
Hazardous weather outlook, Oct 28, 9:51 PM CDT, 7 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 951 PM CDT Thu Oct 28 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-300000- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 951 PM CDT Thu Oct 28 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Breezy conditions may continue into early Friday morning for locations in and east of the Flint Hills with gusts up to 40 to 45 mph. Areas of frost are possible late Friday night into Saturday morning across much of the area. Multiple chances for frost and even a freeze will be possible early next week. There is a slight chance for a light wintry mix of snow and rain mainly across central Kansas early next week as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
Nearby
Frost Advisories in Kansas, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.